MAUDE Adverse Event Report: ARTHREX, INC. SABRE, SJ 3.0MM 7CM; SAW BLADE

ARTHREX, INC. SABRE, SJ 3.0MM 7CM; SAW BLADE
Model Number SABRE, SJ 3.0MM 7CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic surgery the joint was filled with debris.The debris was then removed with a new device with the same part number.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged, sabre, sj, 3.0 mm x 7 cm, ar-7300sr, was received for investigation.Visual evaluation, under a magnifier, noted damage on the edges of the outer tip.Abrasion marks were also evident on the inner tube.Functional testing was not performed due to the damage to the device.The most likely cause for the observed condition is the application of excessive forces/side-loading on the device during use.Dfu-0215-eo; f-7, indicates that "excessive side-loading" can thus cause irreversible damage to the device.

Brand Name
SABRE, SJ 3.0MM 7CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19917892
Report Number1220246-2024-07042
Device Sequence Number17916838
Product Code GFA
UDI-Device Identifier00888867041974
UDI-Public00888867041974
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSABRE, SJ 3.0MM 7CM
Device Catalogue NumberAR-7300SR
Device Lot Number15140340
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown